Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PANIC!!

Feb 28, 2007

Hello again. I have had my latest labs and it has caused me great and unexpected concern, and I would as always value your opinion on them and the possible meaning of them. Diagnosed in Nov 04, very poorly, now on good HAART and doing well. These are my CD4 and % numbers, every blood test since then: CD4 - 31, 115, 159, 202, 168, 199, 209, 205, 204, 260, 248, 366, 356.

% - 2.8, 5.0, 7.8, 9.1, 10.0, 11.8, 11.6, 11.9, 12.9, 13.1, 14.4, 15.6, 16.8.

As you can see, from a very low baseline in both counts, I have had a steady increase back to health. Today I had my new set: the percentage has risen again, by a whole percentage point to 17.8, BUT THE CD4 HAS DROPPED BY OVER A HUNDRED TO 244! How can this be? Should I be concerned? Could it simply be a typographical error (the 3 is next to the the 2!). I am in a panic, with all the ghosts of the past rising. What could have caused this? Thankyou,

NB (UK)

Response from Dr. Young

Thanks for your post from the UK.

No need to panic or even to be concerned over a single lab test- there's a lot of variation in absolute CD4 cell counts. So long as you're otherwise doing fine, the continued increase in CD4% provides very strong support that your immune function is continuing to improve.

So, if I were you, I'd put the ghosts back to bed (or at least use them as a tool to remember to be adherent to your medications). If the ghosts continue to haunt you, I'd simply have the test repeated.

Best, BY



Previous
Starting meds soon
Next
Can I take same drug but different label?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement